Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 3, 2025, 3:28 PM MST for Graham County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2025, 3:28 PM MST (22:28 UTC)
- Expired
- Jul 3, 2025, 5:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Graham County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WGUS55 KTWC 032228
FFWTWC
AZC009-021-040030-
/O.NEW.KTWC.FF.W.0007.250703T2228Z-250704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
328 PM MST Thu Jul 3 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southwestern Graham County in southeastern Arizona...
Eastern Pinal County in southeastern Arizona...
* Until 530 PM MST.
* At 328 PM MST, Doppler radar indicated thunderstorms 5 miles east
of San Manuel producing between 0.75 and 1.50 inches of heavy
rain. Flash flooding is ongoing or expected to begin shortly,
especially along Whitlock Wash that drains into the San Pedro Wash.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mainly rural areas of Southwestern Graham and Eastern Pinal
Counties.
This includes the following Flash Flood Prone Locations...
River Rd at San Pedro River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3259 11045 3257 11050 3257 11056 3262 11057
3267 11050 3270 11038 3262 11038
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
359
WGUS75 KTWC 032348
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
448 PM MST Thu Jul 3 2025
AZC009-021-040030-
/O.CON.KTWC.FF.W.0007.000000T0000Z-250704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Graham AZ-Pinal AZ-
448 PM MST Thu Jul 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS
AFTERNOON FOR SOUTHWESTERN GRAHAM AND EASTERN PINAL COUNTIES...
At 448 PM MST, Doppler radar indicated thunderstorms had produced
heavy rain across the warned area. Between 1.3 and 2 inches of rain
have fallen. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Mainly rural areas of Southwestern Graham and Eastern Pinal
Counties.
This includes the following Flash Flood Prone Locations...
River Rd at San Pedro River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3259 11045 3257 11050 3257 11056 3262 11057
3267 11050 3270 11038 3262 11038
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ624
WGUS75 KTWC 040030
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
530 PM MST Thu Jul 3 2025
AZC009-021-040040-
/O.EXP.KTWC.FF.W.0007.000000T0000Z-250704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Graham AZ-Pinal AZ-
530 PM MST Thu Jul 3 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN GRAHAM AND
EASTERN PINAL COUNTIES...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3259 11045 3257 11050 3257 11056 3262 11057
3267 11050 3270 11038 3262 11038
$$
GLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 10:15 AM MST, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 3, 10:15 AM MST, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1015 AM MST Thu Jul 3 2025 .SYNOPSIS...Monsoon moisture remains across southeast Arizona today, however thunderstorm coverage will be less compared to Wednesday. The storms that do occur will be capable of producing locally heavy rain. A drying trend is expected for Independence Day and this weekend with storm coverage more isolated and focused on locales south of Tucson. Temperatures will remain below normal through Friday before warming back up to above normal levels by Sunday and continuing through much of next week. && .DISCUSSION...The one thing to know about the nature of Monsoon season, in general...the day after an active thunderstorm day is usually followed by a down day as the atmosphere has a difficult time recovering. That doesn't mean that storms will not occur, because they will. It is just that despite having ample moisture in place like we do today, it is difficult to realize enough CAPE for deeper/strong convection. This is where we find ourselves today. The latest GOES PWAT imagery indicates PWAT values around and 1 inch to the east and southeast of Tucson, around 1.20 inches in Tucson, and an area aoa 1.50 inches across Maricopa and western Pinal counties. This matches up with the 03/12Z KPSR sounding that reported a PWAT of 1.52 inches. This moisture is reflected in the lower levels, as surface dewpoints in the lower 60s make for a muggy feeling across the entire forecast area. The upper pattern today is defined by an upper trough across Nevada, with high pressure over Texas/northeast Mexico. The upper trough will continue to lift NE today, with the southern periphery of the 500 mb trough axis swinging through our neck of the woods this afternoon. Normally this would be a bigger player in providing a lifting mechanism, especially given the ample moisture in place, but again, the atmosphere is trying to recover from yesterday. I would still expect to see scattered thunderstorms develop early this afternoon, especially along an axis from Three Points to Sierra Vista, which will align itself with the best deformation aloft from the trough passage. The main threat from today will be locally heavy rainfall with the thunderstorms, and to a much lesser extent gusty and erratic thunderstorm outflows. We can expect a downturn in thunderstorm activity for Independence Day and into the weekend as high pressure builds into the area from the south, extending across Southeast Arizona and Sonora Mexico. The unfortunate side effect from this is that we will begin to warm up to above normal readings Sunday into early next week. The high then is progged to shift north toward the Four Corners by the middle of next week. Although this should be a more favorable location for thunderstorm activity, the 300 mb high stacking on top of will somewhat limit deep convection. With direr air setting up across the eastern CWA, and a surge of moisture moving up the Gulf early next week, the main threat from thunderstorms will be strong and gusty outflow winds east of Tucson, with the potential for heavy rainfall from Tucson west. && .AVIATION...Valid through 04/18Z. SCT 7-12k ft becoming SCT-BKN 7-12k ft AGL from KTUS eastward thru 04/05Z before diminishing thru end of valid period. Scattered SHRA/TSRA is expected 03/20Z- 04/04Z with CIGS BKN 5-8k ft AGL and gusty outflow winds up to 35 kts. Surface winds generally WLY 8-13 kts today, becoming SLY less than 10 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Slightly below normal temperatures through Friday, then warming back this weekend into next week. Expect scattered showers and thunderstorms this afternoon into evening with locally heavy rainfall. A decrease in thunderstorm activity is expected Friday through the weekend as the area transitions into a low grade monsoon pattern. An eventual uptick in monsoon activity is expected next week but will be dependent on how quick the high pressure aloft shifts north. Winds generally light and under 15 mph with the exception of gusty and erratic winds up to 35-45 mph near any thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 3, 3:03 PM MST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
303 PM MST Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Flash Flood 8 NNW Tucson 32.29N 110.97W
07/03/2025 Pima AZ Public
Reports of 1.3 inches of water fell over 45
minutes causing flooding of yard.
&&
JVTLocal storm report, Jul 3, 3:17 PM MST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
317 PM MST Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flash Flood 6 NW Tucson 32.26N 110.96W
07/03/2025 Pima AZ NWS Employee
NWS Employee reports flash flooding along
1st street from River Rd to Grant Rd. Swift
water crossing roads at several junctions.
&&
KLMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 2, 6:02 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 2, 6:30 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Jul 2, 6:47 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 2, 7:10 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 3, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 3, 2:08 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 3, 2:34 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 3, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 3, 2:45 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 3, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.